MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 1/8 IN. TROCAR; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 SILICONE CHANNEL DRAIN WITH 1/8 IN. TROCAR; WOUND DRAIN
Model Number 072187
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the drain tube broke off when the registered nurses attempted to pull it out before patient discharge, required removal by follow up surgery.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "drain was manufactured incorrectly (dimensions or material not to spec, not cured for the appropriate amount of time etc.) / tensile requirements are not appropriate for the type of drain and/or procedure".It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: 1) an effective closed suction drain system requires maintenance of the system to preserve patency.The drain must not be allowed to occlude nor the reservoir to completely fill; and reservoir suction must be maintained in order for the system to function properly.Verify that the system is functioning properly.If the system is not maintained properly, surgical complications, including hematomas, may result.2) in the event of occlusion of the drain, all wound drainage via the drain ceases.Careful attention to the drain will minimize the possibility of this problem.If occlusion does occur, the drain can be aspirated by connecting suction to the reservoir outlet or temporarily disconnecting the drain from the reservoir and applying suction directly to the drain.3) if an air-tight seal between the drain and the skin where the drain emerges is not achieved, the air leak must be rectified or the system must be converted to open drainage.4) an airtight seal between all system components (drain, adaptor and reservoir) is necessary for proper system function.5) leaving the soft silicone elastomer drain implanted for any period of time so as to cause tissue in growth around the drain can interfere with easy removal and may effect the performance of the drain.The surgeon should monitor the patient¿s rate of wound healing.6) evacuators should be used in cardio-thoracic surgery only after the lung is fully expanded and all air leaks have sealed.7) drain perforations or channels must lie within the wound or cavity to be drained, otherwise inadequate drainage may result.To avoid the possibility of drain damage or breakage: · avoid suturing through drains.· drains should lie flat and in line with the skin exit areas.· particular care should be taken to avoid any obstacles to the drain exit path.· drains should be checked for free motion during closure to minimize the possibility of breakage.· drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.· surgical removal may be necessary if drain is difficult to remove or breaks." h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
SILICONE CHANNEL DRAIN WITH 1/8 IN. TROCAR
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11878167
Report Number1018233-2021-03020
Device Sequence Number11595282
Product Code GBX
UDI-Device Identifier00801741049699
UDI-Public(01)00801741049699
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number072187
Device Catalogue Number072187
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;